Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Losing Weight on Glucophage
NikkiEud posted:
I was diagnosed with type 2 diabetes 3 years ago. I was never obese I weighed the most 140 pounds and I am 5'4. I did not even know I had diabetes and how long I had it. I lost weight drastically and was diagnosed after I went for pre-medical clearance for surgery when I broke my wrist. I was immediately put on amaryl 2mg and glucophage 500mg. I was taken off the amaryl about 5 months ago b/c my glucose was dropping too low sometimes. My doctor advised that I continue taking the glucophage and increased my dosage to 1500mg. I have been losing so much weight and afraid that I am going to disappear. I am now 118 pounds. At one point maybe about a year ago my weight had stablized to 130 then all of a sudden I am losing weight again and I really think is the glucophage. On my next visit to my doctor I am going to tell him to take me off of the glucophage and give me something else SMH!! I need to gain weight. Does anyone have any advice or recommendations???
davedsel57 responded:
Hello and welcome.

Is your blood glucose now in control? Perhaps your doctor can reduce your dosage if it is. Glucophage, usually the generic form Metformin, is commonly perscribed for new Type 2 Diabetics and is usually very effective.

How is your diet? Do you eat enough calories each day? Are you following a diet low in starches and high in vegetables, lean proteins and lean dairy products? That is something else that could be a factor.

Definitely discuss all this with your doctor asap.
Click on my user name or avatar picture to read my story.



Helpful Tips

Getting blood sugar under control using insulin
I normally like Dr. Gabe Mirkin 's advice and newsletters. But in one of his most recent newsletter articles, he commits the same medical ... More
Was this Helpful?
2 of 6 found this helpful

Expert Blog

Conquering Diabetes - Michael Dansinger, MD

Dr. Michael Dansinger provides thoughtful tips for those with type 2 diabetes or pre-diabetes who want to reclaim their health...Read More

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.